Eight years ago I was treated with RAI for HYPERTHYROIDISM due to a non-toxic nodule. Labs drawn annually stabalized. Six months ago labs were as folllows:
TSH 6.64 (0.27-4.2)
T4 12.0 (4.5-12.0)
T3 uptake 18.6 (27-42)
T7 2.2 (1.0-3.8)
The nurse practioner said I was not HYPO yet, but to keep an eye on them.Six weeks ago I began having upper back muscle pain, hip and leg joint pain and stiffness, especially after sitting .
I also notice my tongue burns off and on past couple of days too. I am not anemic , nor do I have pernicious anemia.
I have never experienced muscle or joint pain in my life. I have done quite a bit of research, and feel like these symptoms are indicative of HYPO.
AM I HYPO or is the nurse practioner leading me astray?
Hi Pattywhack...with a tsh that is above the ranges i don't understand how they can say you're NOT hypo, unless your dr. is going by really old values and ignoring the ones used by the lab. Didn't they do a ft4 test? Are you experiencing any of the other hypo signs? It may be time to have new labs taken and go talk to the dr., not the nurse. about the results. What dose of replacement hormones are you taking? It may be time to adjust them. I had RAI in Oct. 2003 for Graves. take care...phyllis
I dont take any HRT- I take no meds at this time. I do have an appt in Aug with a different Doc to retest my thyroid. I do have one more question. I fractured my little toe a few days ago and was prescribed percodan for the pain. I am nervous about taking it, because of the contraindications stating if you are hypo . The percodan is the only thing I can take for severe pain- I am allergic to most pain pills and OTC meds dont touch the fractured toe.
I would take half the prescribed dose to see if that would give enough relief for the toe pain. It just might, because you are hypothyroid. If not, cautiously take a bit more, but watch for exaggerated serious side effects. I presume you have the insert that came with the prescription? Look there for a list of "serious" side effects. If you no longer have the insert, I'm sure you can get another from the pharmacy.
If you become extremely fuzzy-headed, have trouble breathing, experience a very slow heartbeat, can't stay awake... any kind of serious problem at all, discontinue the Percodan and either go to the ER or call the doctor immediately.
By the way, I meant to tell you before... The AACE considers TSH above 2.5 to be worthy of treatment. You can see that yours, at 6+, should be treated now. Good luck hanging on till the new MD appt. But remember, if he gives you any grief, start MD-shopping.
I had a non-toxic goiter and was very HYPER at the time of the RAI. Was having symptoms of weight loss, severe palpatations and hot all of the time.My labs never leveled out until a year after the RAI, and then they became normal, up until 6 months ago when TSH began to rise and now I am beginning to go into HYPO.